Hail, Clinton
- When
- March 20, 3:00 PM EST to 3:04 PM EST
- Where
- Clinton County, Midland
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -83.917
3 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 20, 10:00 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1000 AM EST THU MAR 20 2003 SERIES OF S/WS FORECAST TO PIVOT ACROSS AREA NEXT 24 HOURS AS UPPER LEVEL LOW OVER MID MISSISSIPPI VALLEY PUSHES SLOWLY EAST. SHORT WAVE ENERGY SHOWN ON WV SAT IMAGERY CURRENTLY OVER EASTERN TN WILL LIFT NORTH THROUGH THIS AFTERNOON AND GRAZE EASTERN PORTIONS OF FA. EASTERN FA ALSO IN AREA OF DEEPER MOISTURE SO WILL CONTINUE WITH HIGH CHANCE POPS FOR THOSE AREAS THIS AFTERNOON. MEANWHILE...BROADER VORT AXIS WILL PUSH EAST ACROSS WESTERN FA THROUGH THIS AFTERNOON AND THIS REGION IN AREA OF BETTER INSTABILITIES WITH SFC BASED CAPES APPROACHING 1000 J/KG THROUGH MID/LATE AFTERNOON. 120 KT 3H JET ALSO MOVING ACROSS TN VALLEY THIS AFTERNOON WITH FA IN LF QUAD RESULTING IN SOME ENHANCED UPPER LEVEL DIVERGENCE ACROSS ENTIRE AREA. THEREFORE...WILL ALSO CONTINUE WITH HIGH CHANCE POPS ACROSS THE WEST. 12Z ILN SOUNDING HAD WBZ AROUND 6000 FEET AND THIS WILL LIKELY RISE INTO FAVORABLE HAIL RANGE THROUGH THIS AFTERNOON SO INSTABILITY SHOULD BE SUFFICIENT ENOUGH TO SUPPORT SOME HAILERS. WILL JUST MAKE SOME MINOR WORDING ADJUSTMENTS TO CURRENT FORECAST AND WILL BUMP UP TEMPS A LITTLE IN THE SOUTH. .ILN...NONE. LOTT
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 348 AM EST THU MAR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE ENTIRE REGION TODAY. THE ATMOSPHERE SHOULD BE ABLE TO SUPPORT SMALL HAIL IN MOST OF THESE STORMS...AND A FEW OF THEM COULD PRODUCE LARGE HAIL AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS REMAIN POSSIBLE TONIGHT INTO EARLY FRIDAY. THESE STORMS MAY PRODUCE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FRANKS
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1150 AM EST THU MAR 20 2003 A LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS THE MID MISSISSIPPI VALLEY THROUGH TONIGHT. AS IT DOES...SOUTHERLY WINDS OUT AHEAD OF THE LOW WILL PULL WARM AND MOIST AIR INTO THE OHIO VALLEY. THIS WILL ALLOW THE AIRMASS ACROSS THE REGION TO BECOME UNSTABLE WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.
The Cincinnati radar (KILN), 16 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
3 hail, 1 flood. Local standard time, as filed.
Thunderstorms producing heavy rain moved across the western part of the county. Several creeks rose out of their banks in the Shawnee State Forest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344511, 5344509, 5344510, 5344512.